Ask The Doctor > Questions & Answers > Problem with previous abortion?

Problem with previous abortion?

Patient: I recently (June 16th) had a chemical abortion. I took a pregnancy test 3 weeks later and it showed negative instead of positive. I did not go in for my followup ultrasound.I am now having extremely painful cramps that started last wednesday (6 days ago) and are intermittent and have become almost intolerable over the past two days. They are keeping me awake at night, and causing me to double up in pain sometimes. The only other time I experienced cramps this painful was during the abortion process. I did begin my menstrual cycle two days ago, but it has been very light.Today I am also experiencing some lightheadedness, I have persistently experienced fatigue through this entire process, I have not had a fever, and the pain is increased with physical exertion or extreme movement, and is made somewhat better when I am in the fetal position.Can you help me know what might be happening? Is this possibly just a worsened case of menstrual cramps? I am worried that it might be connected somehow with the previous abortion.

 

 

Symptoms: Fatigue, lightheadedness, abdominal pain, menstrual cycle

 

 

Doctor: Thank you for your question. We would like you to seek medical attention as soon as possible. It is possible that you may be experiencing a systemic infection which was precipitated by your chemical abortion. In these types of abortions, it is possible that you may experience retained products of conception, wherein there may some tissues remaining in the uterus after the chemical abortion concluded. Retained productions of conception can cause a life threatening condition called disseminated intravascular coagulation. This symptoms of this includes bleeding, abdominal pain, and your fatigue and lightheadedness could be due to sudden drop in blood pressure. We do not want to alarm you, but the fact that we cannot physically examine you leads to be cautious and we encourage you to seek medical attention as soon as you can to rule out any life threatening conditions.Thank you for choosing Askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment